, Volume 18, Issue 3, pp 567–577 | Cite as

Nilpotent completely positive maps

  • B. V. Rajarama BhatEmail author
  • Nirupama Mallick


We study the structure of nilpotent completely positive maps in terms of Choi-Kraus coefficients. We prove several inequalities, including certain majorization type inequalities for dimensions of kernels of powers of nilpotent completely positive maps.


Completely positive maps Nilpotent Partition Majorization 

Mathematics Subject Classification (2000)

46L57 15A45 



The second author thanks the National Board for Higher Mathematics (NBHM), India for financial support.


  1. 1.
    Appleby, G.D.: A simple approach to matrix realizations for Littlewood-Richardson sequences. Linear Algebra Appl. 291(1–3), 1–14 (1999). MR1685641 (2000b:15020)Google Scholar
  2. 2.
    Bhat, B.V.R.: Roots of states. Commun. Stoch. Anal. 6(1), 85–93 (2012). MR2890852Google Scholar
  3. 3.
    Bhatia, R.: Positive Definite Matrices. Princeton Series in Applied Mathematics. Princeton University Press, Princeton (2007). ISBN: 978-0-691-12918-1; 0-691-12918-5. MR2284176Google Scholar
  4. 4.
    Bercovici, H., Li, W.S., Smotzer, T.: Continuous versions of the Littlewood-Richardson rule, selfadjoint operators, and invariant subspaces. J. Operator Theory 54(1), 6992 (2005). MR2168859 (2006h:47029)Google Scholar
  5. 5.
    Brown, N.P., Ozawa, N.: C*-algebras and Finite-Dimensional Approximations. Graduate Studies in Mathematics, vol. 88. American Mathematical Society, Providence (2008). ISBN: 978-0-8218-4381-9; 0-8218-4381-8. MR2391387Google Scholar
  6. 6.
    Compta, A., Ferrer, J.: Matricial realizations of the solutions of the Carlson problem. Linear Algebra Appl. 353, 197–206 (2002). MR1919637 (2003k:15010)Google Scholar
  7. 7.
    Choi, M.D.: Completely positive linear maps on complex matrices. Linear Algebra Appl. 10, 285–290 (1975). MR0376726Google Scholar
  8. 8.
    Fulton, W.: Eigenvalues, invariant factors, highest weights, and Schubert calculus. Bull. Am. Math. Soc. (N.S.). 37(3), 209–249 (2000). MR1754641 (2001g:15023)Google Scholar
  9. 9.
    Holevo, A.S.: Quantum Systems, Channels, Information. A Mathematical Introduction. De Gruyter Studies in Mathematical Physics, vol. 16. De Gruyter, Berlin (2012). MR2986302Google Scholar
  10. 10.
    Kraus, K.: Operations and Effects in the Hilbert Space Formulation of Quantum Theory. Foundations of Quantum Mechanics and Ordered Linear Spaces (Advanced Study Inst., Marburg, 1973), pp. 206–229. Lecture Notes in Phys., vol. 29, Springer, Berlin (1974). MR0496049Google Scholar
  11. 11.
    Li, W.S., Müller, V.: Invariant subspaces of nilpotent operators and LR-sequences. Integral Equ. Operator Theory 34(2), 197226 (1999). MR1694708Google Scholar
  12. 12.
    Parthasarathy, K.R.: An Introduction to Quantum Stochastic Calculus. [2012 reprint of the 1992 original], Modern Birkhuser Classics. Birkhuser/Springer, Basel (1992). MR3012668Google Scholar
  13. 13.
    Paulsen, V.: Completely Bounded Maps and Operator Algebras. Cambridge Studies in Advanced Mathematics, vol. 78. Cambridge University Press, Cambridge (2002). MR1976867.Google Scholar
  14. 14.
    Stinespring, W.F.: Positive functions on \(C^{*}\)-algebras. Proc. Amer. Math. Soc. 6, 211–216 (1955)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Statistics and Mathematics UnitIndian Statistical InstituteBangaloreIndia

Personalised recommendations